Log in
Epilepsy Research UK
1,993 members589 posts

Keppra

After Callum having a few seizures his medication has been changed to Keppra, 750 mg twice a day. He has been having migraines is this normal on Keppra?

Rachel

11 Replies
oldestnewest

Hi my Beth has had varying side effects with keppra, especially on dosage increases, hopefully they will settle, does he take vitamin b6? It helps with the keppra issues x

Reply

No he doesn’t take vitamin b6 but thanks for the heads up I will go get some today.

How have Beth seizures been on Keppra

Reply

Hi, Seizures were controlled but she had anxiety, depression and self harmed in spite of taking b6. So gp told neurologist she had to change. She is now on lamotrigine and is a lot better mental health wise , had 2 seizures on change over but none since

Reply

Can I ask what does the vitamin B6 do

Reply

Keppra depletes b6 which can lead to mood changes and memory problems so if you take it helps with these

Reply

Beth actually takes neurobalance which has zinc and magnesium in as well as b6, which help prevent seizures. I’m in another group on Facebook and got a discount code epilepsy sucks uk

Reply

Thank u so much for all your advice

1 like
Reply

My neurologist did say B6 helps with the side effects of AED drugs. But you shouldn’t take a bunch of vitamins without asking your neurologist.

Effexor XR is a antidepressant that works well. I’ve tried many different one and Buspar helps really well with my anxiety. I will say, the generic Buspar didn’t work well, then my phychiatrist made sure they used brand name Buspar and it made a huge difference. I’d also suggest getting a phychatrist to talk to and help with issues a neurologist can’t. Good luck

Reply

I didn't know I was suppose to take vitamins alongside my keppra tablets. Thanks I've been having all of the mood changes n depression so will go back n talk to my neurologist x

Reply

He may still be having petit mal seizures, small focal ones even. They cause horrible migraines after having them. Does he stare off or anything for a min or so? That’s usually how I know I’m having them,the headache that follows. My husband tells me when he catches me having them. He may need to add another AED to the Keppra for those mini ones. Vimpat works well with my Keppra but the cost is around $800 a month. Ridiculous

Reply

Hi Callum's mum...

My 13 yo daughter uses 250 + 500 daily. She does get headaches, quite severe, but usually treatable with paracetamol, so I wouldn't call them migraines.

All in all I'm quite happy with Keppra. Her mother tried it about 10 years ago for her much more serious epilepsy, with very bad side effects, but my daughter seems to have good effect from Keppra with little side effects.

One issue I have sometimes, is distinguishing side effects from puberty :-)

Good luck on your journey.

Alan

Reply

You may also like...